MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR OFFSET QUICK CONNECT INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MODULAR OFFSET QUICK CONNECT INSERTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1020-1860
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Surgeon was using the modular offset stem inserter for the accolade ii stem, and when impacting the stem into the femoral canal, a small metal chip broke off.Surgeon removed chip and stem was successfully inserted.Modular offset stem inserter and chip have been acquired for analysis.
 
Event or Problem Description
Surgeon was using the modular offset stem inserter for the accolade ii stem, and when impacting the stem into the femoral canal, a small metal chip broke off.Surgeon removed chip and stem was successfully inserted.Modular offset stem inserter and chip have been acquired for anlaysis.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an accolade inserter was reported.The event was confirmed via provided photos.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photos present the reported device with blood on it and a small piece was fractured off it.The fractured piece appears to be from the shaft.The reported event is confirmed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that a small metal chip broke off from the accolade inserter.This was confirmed via provided photos.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot details and return of the products are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR OFFSET QUICK CONNECT INSERTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11437292
Report Number0002249697-2021-00395
Device Sequence Number17166830
Product Code LPH
UDI-Device Identifier07613327252910
UDI-Public07613327252910
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-1860
Device Catalogue Number1020-1860
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;